MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received report that when the apollo catheter was in place, the detachable tip detached prematurely.It was noted that the apollo catheter and all accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).It was noted that patient's vessel tortuosity was moderate.There were no patient symptoms or complications associated with the event.The patient was undergoing an arteriovenous malformation (avm) embolization procedure via femroal access.
 
Event or Problem Description
Additional information received reported the apollo tip detached during the placement/positioning process.The surgeon noticed that the tip had detached when preparing to deliver with the guidewire.There was resistance when advancing the apollo for delivery but there was no resistance during retrieval of the apollo catheter.There was no noted vessel calcification.Because the broken tip of the catheter was blocking the distal end of the blood vessel, the new catheter could not reach the target location.Therefore, the onyx was applied to the proximal end of the broken catheter to seal detached tip and the blood vessel.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the apollo catheter was returned for analysis within a shipping box, and inside of a sealed plastic biohazard pouch.No guidewire was returned.Visual inspection/damage location details: no damage was found with the apollo catheter hub.The apollo catheter body was found to be bent at ~137.7cm from the hub.The apollo catheter detachable tip was found detached from the apollo catheter distal shaft.The detached distal tip was returned and found to be in good condition.No other anomalies were observed.Testing/analysis: the apollo catheter ldpe overlap was measured to be 1.5mm and the detached distal tip overlap (proximal end of detach tip to edge of the overlap region) was measured to be 1.4mm, which is within specification.The apollo catheter was flushed with water, which was able to exited the distal tip without any issues.Conclusion: based on the device analysis and reported information, the customer¿s ¿tip premature detachment¿ report was confirmed as the distal tip was found detached from the catheter.A few possible causes of tip detachment are but not limited to patient vessel tortuosity or incompatible products.Another possible cause for detachment also could occur if the device advanced against resistance; however, the root cause was unable to be determined.The catheter body damage may have occurred while the device was advanced against the reported resistance.The ldpe overlap length was found to be within specification.It was noted that the patient's vessel tortuosity was moderate, which can cause possible resistance, then could lead to a possible premature detaching.There was no noted vessel calcification.The guidewire used in the event was not returned and the make/model was not reported.Therefore, any contribu ting factors (including compatibility) could not be assessed.The reported mentions that ¿ the apollo tip detached during the place ment/positioning process¿.It was noted that the apollo catheter and all accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23729505
Report Number2029214-2025-02547
Device Sequence Number10562384
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)271207(10)D009972
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberD009972
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/10/2025
01/28/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/08/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale